Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 22, 2013, 1:08 AM EDT for Grant County, Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 1:08 AM EDT (05:08 UTC)
- Expired
- Jul 22, 2013, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 126 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
080
WGUS51 KILN 220508
FFWILN
KYC081-187-220800-
/O.NEW.KILN.FF.W.0026.130722T0508Z-130722T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
108 AM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
EASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 400 AM EDT.
* AT 103 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. RAIN CONTINUES TO FALL WITH ANOTHER
INCH POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
* FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF EASTERN
OWEN AND SOUTHERN GRANT COUNTIES...INCLUDING CORINTH...KEEFER...
NATLEE AND NEW COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3842 8475 3857 8464 3851 8453 3848 8455
3844 8461 3839 8468
$$
SITESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:04 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 21, 10:04 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1004 PM EDT SUN JUL 21 2013 .SYNOPSIS... EXPECT MAINLY DRY WEATHER THROUGH EARLY TONIGHT AS A FRONT REMAINS STALLED OVER THE REGION. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD LATE TONIGHT THROUGH MONDAY WHEN THE FRONT WILL BE PUSHED ACROSS THE AREA BY A MID LEVEL TROUGH. A COLD FRONT WILL BRING A GOOD CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A NON-NAM COMPROMISE WAS USED FOR THE FORECAST UPDATE INTO THE NEXT 18 HOURS OR SO...FAVORING THE TIMING INDICATED IN THE MAJORITY OF THE MODEL SUITE. THE OVERALL FORECAST THINKING IS ESSENTIALLY UNCHANGED...BUT THE NEW GRIDS REFLECT A SLIGHTLY HIGHER CONFIDENCE IN THE SCENARIO. PRIMARY UPDATE FOR THE PERIOD WAS TO INCREASE POPS BASED ON CURRENT RADAR TRENDS AND INCREASED CONFIDENCE FROM RECENT MODEL RUNS...GOING CATEGORICAL FOR MUCH OF THE SOUTHERN CWA INTO TOMORROW (AND STARTING AS SOON AS THE OVERNIGHT HOURS IN THE SOUTHWEST). WILL ALSO MENTION THE POSSIBILITY FOR HEAVY RAIN IN THE SOUTHERN COUNTIES FROM EARLY MORNING THROUGH THE AFTERNOON. PRECIPITABLE WATER VALUES AND PRECIP EFFICIENCY ARE WELL OVER 2 INCHES...WITH MOISTURE CONVERGENCE SHOWING UP ON THE SW FLOW (LOW LEVEL JET) ROUNDING THE SHORTWAVE AND SURFACE LOW. MIN TEMPS OVERNIGHT WERE NOT CHANGED...BUT SKY GRIDS WERE INCREASED AS MOST OF THE CWA IS NOW OVERCAST. PREVIOUS DISCUSSION > DIFFICULT TO LOCATE POSITION OF THE FRONTAL BOUNDARY DUE TO WEAK WIND FLOW...BUT IT APPEARS TO BE NEAR CINCINNATI BASED ON PRESSURE ANALYSIS AND THE SMALL SAMPLE OF WIND OBSERVATIONS. A DEW POINT BOUNDARY EXISTS ACROSS THE AREA ROUGHLY ALONG I-70. A FEW SHOWERS HAVE DEVELOPED ALONG THE DEW POINT BOUNDARY SO WENT WITH CHANCE POPS NEAR I-70 INTO THIS EVENING. THE REST OF THE AREA WILL HAVE A LOW CHANCE OF A POP UP SHOWER OR THUNDERSTORM THROUGH EARLY TONIGHT IN A REGIME OF MODERATE INSTABILITY AND WEAK FORCING. LATER TONIGHT...FORCING WILL INCREASE AS A TROUGH APPROACHES FROM THE WEST. THE TROUGH WILL BRING PVA...INCREASING MOISTURE...AND COOLER AIR ALOFT INTO THE PICTURE. THIS ADDS UP TO THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS IN FAR SOUTHWEST COUNTIES LATE TONIGHT. LOWS WILL BE IN THE UPPER 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... AS THE TROUGH AND ASSOCIATED MOISTURE AND FORCING PUSH INTO THE FORECAST AREA ON MONDAY...SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD...ESPECIALLY IN SOUTHERN LOCATIONS CLOSER TO THE CORE OF FORCING AND MOISTURE. 2 INCHES PWAT IS PREDICTED BY MODELS...AND SOIL CONDITIONS ARE SUCH THAT LOCALIZED FLOODING COULD BE A PROBLEM UNDER CELLS CONTAINING HEAVY RAIN. WILL ADD MENTION OF HEAVY RAIN AND LOCALIZED FLOODING POSSIBILITY TO HWO. DAYTIME TEMPERATURES WILL BE SUPPRESSED BY CLOUDS AND PRECIPITATION... WITH HIGHS REACHING THE LOWER 80S. THE TROUGH WILL MOVE EAST MONDAY NIGHT WHICH WILL BRING AN END TO MOST SHOWER AND THUNDERSTORM ACTIVITY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... ACTIVE WEATHER PATTERN THRU THE MIDDLE OF NEXT WEEK. A MID LEVEL RIDGE WILL ESTABLISH ITSELF OVER THE WESTERN US WITH A MEAN TROF OVER THE EAST. EMBEDDED SHORTWAVE IN WESTERLY MID LEVEL FLO TO INDUCE A SFC WAVE WHICH TRACKS NE THRU THE GREAT LAKES TUESDAY WITH WARM FRONT MOVING NORTHWARD THRU THE THE REGION. WILL CONTINUE CHANCE POPS IN THE WARM SECTOR ON TUESDAY. TEMPERATURES CLOSE TO NORMAL TUESDAY WITH HIGHS IN THE LOWER 80S NORTH TO THE MID 80S SOUTH. SFC FRONT TO TRACK THRU THE OHIO VALLEY WEDNESDAY. WILL SHOW ANOTHER ENHANCED CHANCE OF THUNDER WITH THE HIGHEST POPS SOUTHEAST. DUE TO PRECIPITATION AND PASSAGE OF A COLD FRONT EXPECT WEDNESDAYS TEMPERATURES TO BE A LTL BELOW NORMAL...WITH HIGHS RANGING FROM THE MID/UPR 70S NW TO THE LOWER 80S SE. MID/UPR LEVEL RIDGE TO BUILD OVER THE WESTERN US WITH SFC HIGH PRESSURE SLIDING SE INTO THE OHIO VALLEY. THIS HIGH WILL PROVIDE DRY WEATHER CONDITIONS THRU THE END OF THE WEEK. TEMPERATURES ON THURSDAY LOOK TO BE A AROUND 5 DEGREES BELOW NORMAL...WITH HIGHS RANGING FROM THE UPPER 70S NORTHWEST TO THE LOWER 80S SE. READINGS CLOSER TO NORMAL EXPECTED FOR FRIDAY WITH HIGHS RANGING FROM THE LOWER 80S NORTHWEST TO THE MID 80S SOUTHEAST. SHORTWAVE AND ASSOCIATED SFC FRONT TO PROVIDE NEXT CHANCE FOR PRECIPITATION SATURDAY. WILL CARRY HIGHEST POPS OVER THE SE. SOME MODEL SOLNS EXIST REGARDING PROGRESSION OF SFC FNT. AT THIS TIME WILL FOLLOW MORE PROGRESSIVE SOLN AND DRY THE REGION OUT SUNDAY WITH TEMPS 5 TO 7 DEGREES BELOW NORMAL. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... TONIGHT...ISOLATED SHOWERS (AND POSSIBLY A THUNDERSTORM) MAY DEVELOP. COVERAGE IS EXPECTED TO BE VERY LOW...THOUGH ONE STORM DID DEVELOP VERY CLOSE TO THE CVG TAF SITE. HOWEVER...THE TAFS WILL REMAIN DRY THROUGH MOST OF THE OVERNIGHT HOURS...OWING TO THE GENERALLY SPARSE NATURE OF THE CONVECTION. MVFR VISIBILITIES APPEAR POSSIBLE OVERNIGHT...BUT THICK CLOUD COVER WILL PREVENT THICKER FOG FROM DEVELOPING. A FRONTAL BOUNDARY WILL LIFT NORTH OF THE REGION TOMORROW...WITH LOW PRESSURE MOVING INTO THE AREA...PRODUCING ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS. THE FIRST ACTIVITY WILL ALREADY BE IMPACTING THE CINCINNATI AIRPORTS BY MORNING...AND IT IS THOSE LOCATIONS WHERE IFR CONDITIONS WILL BE MOST LIKELY DURING THE DAY. ALTHOUGH THE TAFS REMAIN RATHER GENERAL...TO AVOID USING DIMINISHED AVIATION CONDITIONS THROUGH AN EXTREMELY LONG LENGTH OF TIME (WHICH IS UNLIKELY TO VERIFY)...SOME TIMING OF THE LOWER-END MVFR AND IFR CONDITIONS HAS BEEN INCLUDED. SINCE THUNDERSTORMS ARE POSSIBLE...AND THE AIR MASS IS MOIST...ANY STORM THAT DOES END UP AFFECTING A TAF SITE MAY BE CAPABLE OF BRIEF IFR/LIFR CONDITIONS. THE OVERALL THREAT FOR STORMS WILL DIMINISH FROM WEST TO EAST LATE IN THE DAY AND INTO MONDAY EVENING. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO/HATZOS SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HATZOS
Hazardous weather outlook, Jul 21, 4:33 PM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT SUN JUL 21 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-222045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 433 PM EDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE CONTAINING PLENTIFUL MOISTURE WILL CROSS THE REGION ON MONDAY. AS A RESULT...A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOILS REMAIN RATHER MOIST FROM RECENT RAINFALL...SO LOCALIZED FLOODING COULD OCCUR...ESPECIALLY OVER AREAS THAT RECEIVED HEAVY RAIN OVER THE FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:52 AM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Jul 22, 1:43 AM EDT | Areal Flood Advisory | ILN | Boone, Gallatin, Grant, Kenton | 3 hr |
| Jul 22, 3:41 AM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 16 hr |
| Jul 22, 12:11 PM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Jul 22, 1:08 PM EDT | Areal Flood Advisory | ILN | Lewis | 112 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.